Alert archive / Maine / Gale Warnings in 2017
Gale Warning 32, NWS Gray, ME
NWS Gray, ME issued this gale warning at Oct 24, 2017, 3:30 AM EDT. It took effect at Oct 24, 2017, 5:00 PM EDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 3:30 AM EDT (07:30 UTC)
- In effect from
- Oct 24, 2017, 5:00 PM EDT
- Expired
- Oct 25, 2017, 2:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
543 WHUS71 KGYX 240730 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 330 AM EDT TUE OCT 24 2017 ANZ150-151-250030- /O.CAN.KGYX.SC.Y.0083.171024T1200Z-171025T0000Z/ /O.UPG.KGYX.GL.A.0016.171025T0000Z-171026T0000Z/ /O.NEW.KGYX.GL.W.0032.171025T0400Z-171025T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 330 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ152-154-250030- /O.UPG.KGYX.SC.Y.0083.171024T1200Z-171025T0000Z/ /O.NEW.KGYX.GL.W.0032.171024T2100Z-171025T1300Z/ /O.UPG.KGYX.GL.A.0016.171025T0000Z-171026T0000Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 330 AM EDT TUE OCT 24 2017 ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-250030- /O.EXT.KGYX.SC.Y.0083.171024T1400Z-171025T2100Z/ CASCO BAY- 330 AM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
124 WHUS71 KGYX 241847 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 247 PM EDT TUE OCT 24 2017 ANZ152-154-251300- /O.CON.KGYX.GL.W.0032.171024T2100Z-171025T1300Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 247 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-251315- /O.CON.KGYX.GL.W.0032.171025T0400Z-171025T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 247 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT WEDNESDAY... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-251315- /O.CON.KGYX.SC.Y.0083.000000T0000Z-171025T2100Z/ CASCO BAY- 247 PM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
141 WHUS71 KGYX 250157 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 957 PM EDT TUE OCT 24 2017 ANZ152-154-251300- /O.CON.KGYX.GL.W.0032.000000T0000Z-171025T1300Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 957 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-251600- /O.CON.KGYX.GL.W.0032.171025T0400Z-171025T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 957 PM EDT TUE OCT 24 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-251600- /O.CON.KGYX.SC.Y.0083.000000T0000Z-171025T2100Z/ CASCO BAY- 957 PM EDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT WEDNESDAY... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
875 WHUS71 KGYX 250738 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 338 AM EDT WED OCT 25 2017 ANZ152-154-251300- /O.CON.KGYX.GL.W.0032.000000T0000Z-171025T1300Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 338 AM EDT WED OCT 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-151-251800- /O.CON.KGYX.GL.W.0032.000000T0000Z-171025T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 338 AM EDT WED OCT 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH 20 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-252100- /O.CON.KGYX.SC.Y.0083.000000T0000Z-171025T2100Z/ CASCO BAY- 338 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
734 WHUS71 KGYX 251301 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 901 AM EDT WED OCT 25 2017 ANZ152-154-252100- /O.EXP.KGYX.GL.W.0032.000000T0000Z-171025T1300Z/ /O.EXA.KGYX.SC.Y.0083.000000T0000Z-171025T2100Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 901 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ150-151-251800- /O.CON.KGYX.GL.W.0032.000000T0000Z-171025T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 901 AM EDT WED OCT 25 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-252100- /O.CON.KGYX.SC.Y.0083.000000T0000Z-171025T2100Z/ CASCO BAY- 901 AM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
025 WHUS71 KGYX 251802 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 202 PM EDT WED OCT 25 2017 ANZ150-151-260815- /O.EXP.KGYX.GL.W.0032.000000T0000Z-171025T1800Z/ /O.EXB.KGYX.SC.Y.0083.000000T0000Z-171026T1000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- PENOBSCOT BAY- 202 PM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. * WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ152>154-260815- /O.EXT.KGYX.SC.Y.0083.000000T0000Z-171026T1000Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 202 PM EDT WED OCT 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY... * WINDS...SOUTH 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 23, 9:48 PM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Oct 23, 9:48 PM EDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Gray ME
948 PM EDT Mon Oct 23 2017
.SYNOPSIS...
High pressure will push east of the Gulf of Maine
tonight allowing a slow moving cold front will approach from the
west overnight and Tuesday. The front will slowly cross the region
Wednesday through Thursday. A ridge of high pressure will build over
the region on Friday and will shift offshore on Saturday before the
next low pressure system approaches from the southwest late in the
weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
945 pm Update: Fog development now widespread along the coast
and working inland. Some patchy drizzle also beginning to
develop. Forecast looks good except tweaked temps based on
latest obs.
715 pm Update: Low clouds have once again moved onshore along
the ME/NH coast and parts of interior southeast NH. With the very
moist southeast low level flow, expecting fog and drizzle to
gradually develop,m m,ove further inland and overspread much of
southern and central areas of the forecast area. Input latest
mesonet data.
Previous Discussion:
Some clouds continue to move into srn NH from the south,a and
coastal stratus also continues to build up just offshore, but
heating is holding it there for now. The coastal stratus should
start moving inland during the late afternoon and early evening,
with clouds streaming in from the south and and west, and
clouding up most places by midnight. Lots of moisture will
stream in over the overnight inversion, so look for DZ to
develop, especially in SE upslope areas. Thinking that large
scale forcing will likely hold off until Tuesday, so for the
most part look for DZ/FG tonight. Temps will fall off a bit this
evening, but will likely start to rise after midnight, with
temps mostly in the mid to upper 50s.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
500 mb closed low over the gReat Lakes will move very slowly NE
on Tue and will see several a couple waves of energy move
through it, which will help it go thru two cycles of deepening,
which will keep sfc low and associated cold front over the GReat
Lakes and NY on Tue, with just some sct SHRA, and perhaps some
continued spotty DZ thru the day on Tue. Could see more
organized showers in the upslope areas of the Whites Tue
afternoon, but still nothing heavy until Tue night. Highs will
rise on increasing S-SE winds into the 60s. Mid to upper 60s
are expected in the CT valley, srn NH and SW ME, with low to mid
60s in central ME and the mid-coast. Dew points will also climb
into 60-65 range during the day, so it will start to feel humid
as well. Also those S winds will increase, and could see gusts
of 25-30 mph in the afternoon, especially on the coast and
across the hilltops.
Tue night will see the closed low over the GReat Lakes to start
making a little better progress to the NE, but it will still be
a slow go. This will push the sfc front ewd into NH after
midnight. Ahead of the front, expecting a line of convection to
form as strong low level jet will be in place just ahead of the
front. With the deep moisture ahead of the front, this
convection will produce heavy rain, and the possibility of TSRA.
Any TSRA could also help mix down the winds from the jet, and
good see some gusts approaching severe levels. Currently, this
line should be somewhere in the vicinity of the NH/ME border
around daybreak on Wed, and will continue across ME Wed morning.
This line will likely be responsible for a large part of the
rain that falls and could produce an inch to inch and a half in
several hours.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
A more active weather pattern is expected in the extended with
significant precipitation early and again late in the period.
In between expect a few more nice weather days.
On Wednesday a pronounced cold front will approach the area. Ahead
of the front sub tropical moisture will stream north over the
region. In addition there are indications of a wave forming on the
front. This would slow the eastward speed of the front and
potentially prolong rainfall especially over eastern areas. Until
the front crosses the air mass remains unstable and could support
embedded thunder storms. Will include the chance of this through the
day on Wednesday.
The front will push east of the area late Wednesday Night over w
eastern areas and early on Thursday over eastern areas. A cyclonic
flow aloft as well as a cold pool aloft will help support showers on
Thursday. Rainfall amounts will be challenging. With subtropical
moisture involved and a slow moving pattern would favor significant
rainfall. On the other hand...models maybe somewhat overdone due to
convective elements embedded that models are trying to resolve.
A short wave Ridge will build over the region Friday into Saturday.
Allowing for drying and pleasant conditions. Low Pressure and an
associated cold front will approach from the Great Lakes Saturday
Night and Sunday. A secondary low may form along this front off the
Southeast Coast. This scenario would increase the threat of a
soaking rain late Sunday and into Monday. The GFS is about 12 hours
faster than the ECMWF with this feature...so the timing of this
event is in flux.
Temperatures will remain at or above normal through the period with
the warmest temperatures expected on Saturday when widespread 60s
for highs are expected south of the mountains.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Short Term...Any VFR breaks today will end early this evening as
low clouds move onshore or develop in moist southerly flow above
the diurnal inversion. Most places will see LIFR by after
midnight as FG/DZ will be added to the low clouds. Non-coastal
terminals will see improvement to IFR, and maybe MVFR for a bit
on Tue. Coastal terminals will probably be stuck with LIFR cigs
all day, although vis will improve at times. The only exception
will be KHIE, which will likely stay VFR in the southeast
downslope into Tue afternoon.
Long Term...
IFR to LIFR conditions possible ahead of approaching cold
front Wednesday and Wednesday Night. Rain with embedded
convection Wednesday with patchy fog Wednesday night. Winds
shift to west northwest Thursday resulting in improving
conditions. VFR conditions expected to return Friday and
Saturday.
&&
.MARINE...
Short Term...Will hold the flags as they are for now. SCA
confidence is very high, and will likely begin early Tue
morning. Gales are still a good bet, but timing is uncertain,
and they may only occur in a small time window late Tue night
into Wed morning. Seas will begin to push to around 10 ft by
early Wed morning.
Long Term...
Wednesday and into Thursday wind and waves at SCA levels and
possibly briefly reaching Gale conditions in strengthening
southerly flow ahead of approaching cold front. Winds shift to
west northwest Thursday resulting in subsiding waves. &&
.HYDROLOGY...
Overall, we are looking at 1-3" of rain across the area between
Tue and Thu, however, the bulk of the rain will fall Tue night
and Wed. Still, with river levels running very low, mainstream
flooding is not expected. However, could see a lot of rain in a
short period time as a line of heavy showers and/or
thunderstorms moves through late Tue night and Wed morning, and
this could lead to some poor drainage and minor urban flooding.
&&
.TIDES/COASTAL FLOODING...
A slow moving cold front will provide a prolonged period of
onshore flow. Seas will build to 10-12 ft in onshore flow, but
mostly away from shore. While this is a descent wind wave, all
other factors for coastal flooding remain low. We are at an
astronomical low point in the tidal cycle with high tide at
Portland in the 9ft range. Additionally all of the wave is in
the wind wave at around 8 seconds with no long period swell. The
low tide and short period means that even though there may be
around a foot of storm surge it will not be enough to cause
problems.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory from 8 AM to 8 PM EDT Tuesday for
ANZ150>154.
Gale Watch from Tuesday evening through Wednesday evening for
ANZ150>152-154.
&&
NEAR TERM...MarineHazardous weather outlook, Oct 23, 10:56 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 1056 PM EDT Mon Oct 23 2017 MEZ012-018>028-NHZ010-013-014-250300- Southern Oxford-Interior York-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc- Lincoln-Knox-Coastal Waldo-Strafford-Interior Rockingham- Coastal Rockingham- 1056 PM EDT Mon Oct 23 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY... This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, central New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heavy rainfall is expected Tuesday night into Thursday. While the region has been very dry lately, there is a chance that excessive rainfall could occur, especially on southeastern slopes of the White mountains and the western Maine mountains. Therefore, there is a low probability of small stream and urban flooding. In addition, there is a marginal risk for severe thunderstorms Tuesday night, mainly in New Hampshire. Main threat would be wind damage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-013-014-NHZ001>009-011-012-015-250300- Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 1056 PM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rainfall is expected Tuesday night into Thursday. While the region has been very dry lately, there is a chance that excessive rainfall could occur, especially on southeastern slopes of the White mountains and the western Maine mountains. Therefore, there is a low probability of small stream and urban flooding. In addition, there is a marginal risk for severe thunderstorms Tuesday night, mainly in New Hampshire. Main threat would be wind damage. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>152-154-250300- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1056 PM EDT Mon Oct 23 2017 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ153-250300- Casco Bay- 1056 PM EDT Mon Oct 23 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A period of southerly near gale force winds is possible Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 10:49 PM EDT | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Kennebec, Knox, Lincoln, Oxford and 3 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.